Alert archive / Arizona / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 12, NWS Las Vegas, NV

July 28, 2007Mohave County, Arizona

NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 28, 2007, 5:04 PM MST for Mohave County, Arizona. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2007, 5:04 PM MST (00:04 UTC)
Expired
Jul 28, 2007, 5:30 PM MST
In force
26 min
Issued by
NWS Las Vegas, NV
Area
Counties, with a storm outline in the text

County Mohave County, AZ

The radar

The Cedar City radar (KICX), 77 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.1 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2007-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 52 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2007-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
52 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
1474 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KVEF 290004
SVRVEF
AZC015-290045-
/O.NEW.KVEF.SV.W.0012.070729T0004Z-070729T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
504 PM MST SAT JUL 28 2007

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MOHAVE COUNTY IN NORTHWEST ARIZONA...

* UNTIL 545 PM MST.

* AT 457 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
  STORM WAS LOCATED NEAR PIPE SPRING NATIONAL MONUMENT...OR ABOUT 13
  MILES SOUTHWEST OF KANAB...AND WAS MOVING SOUTHWEST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PIPE SPRING NATIONAL MONUMENT AROUND 540 PM MST...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3699 11259 3703 11281 3679 11292 3673 11262

$$
PIERCE
1 follow-up statement
000 
WWUS55 KVEF 290030
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
529 PM PDT SAT JUL 28 2007

AZC015-290039-
/O.CAN.KVEF.SV.W.0012.000000T0000Z-070729T0045Z/
MOHAVE AZ-
529 PM MST SAT JUL 28 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MOHAVE COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM THAT WAS NEAR PIPE SPRINGS NATIONAL MONUMENT 
HAS WEAKENED. THERE IS NO LONGER A THREAT FOR LARGE HAIL. 

LAT...LON 3699 11259 3703 11281 3679 11292 3673 112

$$

PIERCE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 1:38 PM MST, 3 hours 26 minutes earlier.

Area forecast discussion, Jul 28, 1:38 PM MST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
138 PM PDT SAT JUL 28 2007

.SYNOPSIS...THE MOIST AND UNSTABLE AIRMASS WILL CONTINUE ACROSS
THE SOUTHERN GREAT BASIN AND MOJAVE DESERT FOR THE NEXT SEVERAL
DAYS.

&&

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT.
THE UPPER LEVEL HIGH THAT IS CENTERED OVER SOUTHERN NEVADA WILL
BEGIN TO MOVE NORTHEAST TONIGHT THROUGH SUNDAY NIGHT. THIS WILL
CONTINUE TO ALLOW MONSOON MOISTURE FROM THE SOUTHEAST TO CONTINUE
ACROSS THE FORECAST AREA. SEVERAL LOCATIONS ACROSS MOHAVE
COUNTY...EASTERN CLARK COUNTY...AND SOUTHEAST SAN BERNARDINO
COUNTY HAVE RECEIVED RAIN THE LAST SEVERAL DAYS AND IT APPEARS
THIS TREND WILL CONTINUE THROUGH THE WEEKEND.

MADE VERY LITTLE CHANCES TO THE CURRENT GRIDS THROUGH SUNDAY
NIGHT.

.LONG TERM...MADE FEW CHANGES TO THE FORECAST MONDAY MORNING
THROUGH WEDNESDAY MORNING...AND NO CHANGES BEYOND THAT. BUMPED
POPS UP ANOTHER NOTCH IN MOHAVE COUNTY FOR MONDAY AFTERNOON AND
EVENING AS THE HIGH BEGINS TO MOVE AWAY AND SOUTHEAST FLOW
RETURNS...AND TWEAKED TEMPERATURES A LITTLE.

&&

.AVIATION...FOR MCCARRAN...THERE IS AN INTERESTING SETUP THIS
EVENING. IF...AND THIS IS A BIG IF...THUNDERSTORMS WERE TO DEVELOP
AND ORGANIZE OVER LINCOLN COUNTY...THE OVERALL FLOW PATTERN IS
FAVORABLE FOR THE ORGANIZED STORM COMPLEX /OR AT LEAST AN OUTFLOW
BOUNDARY/ TO MOVE THROUGH THE LAS VEGAS VALLEY FROM THE NORTH. IF
THIS WERE TO OCCUR...THERE WOULD BE A PERIOD OF STRONG NORTHEAST
WINDS AT MCCARRAN...POSSIBLY ACCOMPANIED BY THUNDER AND/OR RAIN. THE
MOST LIKELY TIME OF OCCURRENCE WOULD BE BETWEEN 03Z AND 06Z...AND
THE PROBABILITY OF OCCURRENCE IS ABOUT 20-30 PERCENT. IF THIS DOES
NOT OCCUR...WINDS ARE EXPECTED TO BE LIGHT THROUGH THE AFTERNOON
BEFORE SWITCHING TO THE SOUTH OR SOUTHWEST AT 10 KNOTS OR LESS
AROUND SUNSET. THERE WILL BE THUNDERSTORMS THROUGH THE AFTERNOON AND
EVENING OVER THE SPRING MOUNTAINS...WHICH COULD IMPACT DEPARTURES
FROM RUNWAY 25. THERE WILL ALSO BE SCATTERED STORMS IN THE MORMON
MESA AND PEACH SPRINGS CORRIDORS...AND A FEW STORMS IN THE DAGGETT
CORRIDOR CANNOT BE RULED OUT. EXPECT SCATTERED STORMS IN ABOUT THE
SAME AREAS AGAIN TOMORROW...WITH SOME INCREASE IN COVERAGE ON
MONDAY...ESPECIALLY IN THE MORMON MESA AND PEACH SPRINGS CORRIDORS.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED IN
THE AFTERNOONS AND EVENINGS TODAY AND SUNDAY...WITH SOME INCREASE IN
COVERAGE EXPECTED ON MONDAY. OUTSIDE OF STORMS...WINDS WILL
GENERALLY BE 15 KNOTS OR LESS.

&&

.HYDROLOGY...SEVERAL LOCATIONS ACROSS THE EASTERN PART OF THE
FORECAST AREA...ESPECIALLY MOHAVE COUNTY...EXTREME EASTERN CLARK
COUNTY...AND SOUTHEAST SAN BERNARDINO COUNTY HAVE HAD SEVERAL DAYS
OF THUNDERSTORMS...AND THIS TREND WILL CONTINUE THROUGH AT LEAST
MONDAY.  WITH THE SLOW MOVEMENT OF THE STORMS...HEAVY RAINS WILL
CONTINUE TO BE ASSOCIATED WITH THE THUNDERSTORMS AND EXPECT FLASH
FLOODING FOR NORMALLY PRONE AREAS. HAVE RECEIVED REPORTS THAT
SOME LOCATIONS DOWNSTREAM FROM YESTERDAY/S HEAVY RAINS ARE STILL
EXPERIENCING WATER RUNNING THROUGH WASHES AND LOW WATER CROSSING
BEING CLOSED. A FLASH FLOOD WATCH WILL BE IN EFFECT FOR THE
EASTERN PART OF THE FORECAST AREA THROUGH 9 PM TONIGHT.

&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH UNTIL 9 PM PDT THIS EVENING FOR NVZ021.
AZ...FLASH FLOOD WATCH UNTIL 9 PM MST THIS EVENING FOR AZZ001>003-036.
CA...FLASH FLOOD WATCH UNTIL 9 PM PDT THIS EVENING FOR CAZ525>527.
&&

81/MORGAN

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 28, 6:38 AM MST, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
638 AM PDT SAT JUL 28 2007

AZZ001>003-036-CAZ519>527-NVZ014>022-291300-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
638 AM PDT SAT JUL 28 2007 /638 AM MST SAT JUL 28 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL AGAIN DEVELOP THIS
EVENING ACROSS SOUTHERN NEVADA...NORTHWEST ARIZONA AND EASTERN SAN
BERNARDINO COUNTY CALIFORNIA AS DEEP MONSOONAL MOISTURE AND
UNSTABLE AIR REMAIN IN PLACE. THE MAIN THREAT WITH THESE STORMS
WILL BE LOCALLY HEAVY RAIN AND POSSIBLE ISOLATED FLASH FLOODING
ALTHOUGH THERE WILL BE THE POTENTIAL FOR DAMAGING WINDS AND HAIL
WITH A FEW THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL PERSIST SUNDAY AND AN
INCREASING SOUTHEAST FLOW WILL BRING ADDITIONAL MONSOONAL
MOISTURE INTO THE REGION EARLY IN THE COMING WEEK LEADING TO
INCREASING THUNDERSTORM COVERAGE. ISOLATED FLASH FLOODING WILL
REMAIN THE MAIN THREAT WITH THESE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER PER STANDARD PROCEDURE.

JGA

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 5:52 PM MSTSevere Thunderstorm WarningVEFMohave38 min
Jul 28, 6:42 PM MSTSevere Thunderstorm WarningVEFMohave63 min
Jul 28, 7:44 PM MSTSevere Thunderstorm WarningVEFMohave46 min
Jul 29, 3:14 AM MSTFlash Flood WatchVEFMohave17 hr
Jul 29, 2:34 PM MSTSevere Thunderstorm WarningVEFMohave41 min
Jul 29, 2:40 PM MSTFlash Flood WarningVEFMohave110 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.